Just diagnosed with H pylori...questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mom07
New Member


Date Joined Dec 2007
Total Posts : 11
   Posted 12/2/2007 8:15 PM (GMT -7)   
I have had IBS for years. For the past 3 weeks though I have been in misery. Very bloated, gassy, painful abdomen. I am 2 1/2 days into the Prevpac and am miserable. It makes my syptoms worse. Also lately I have this intense hunger pain, but I know I'm not really hungry. Sometimes I feel this 10 min. after I've eaten. It is painful. My stomach gurgles and makes noises. about 2 months ago we were in Aruba. I developed a rash there. When I got back and went to dr. he told me it was from high bacteria levels in the pool. I'm wondering if this is where the h pylori came from. I have read so many conflicting stories on this. Whether to treat it or not treat it, causes, treatment plans. Because the prevpac is making me feel worse, I'm wondering if I should even be treating this. I wonder if the h pylori is even what was causing my problems. Can I space out the taking of the 4 pills in the Prevpac or do I HAVE to take all 4 at once. Maybe taking them over a few hours would make a difference. I may give the dr. a call on Monday. Any comments welcome.

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 12/2/2007 8:56 PM (GMT -7)   
Antibiotics should take care of it............
SnowyLynne


Mom07
New Member


Date Joined Dec 2007
Total Posts : 11
   Posted 12/2/2007 9:38 PM (GMT -7)   
the meds are just killing me. I still have 11 days to go on them and not sure if I can hold on. They give me a massive headache and make my stomach pains worse. I wish there were an easier way

Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 12/2/2007 10:30 PM (GMT -7)   
It is generally not recommended to stop a course of antibiotics once you've started them. That could make the bacteria more resistant and give you problems in the future. Check with your doc to make sure; often times these side effects last for a few days and then clear up. If you do have a documented case of H. pylori and you have symptoms, it's probably a good idea to treat it. The infection can recur, however. It is transmitted through drinking water. Lots of people in the U.S. have this infection, which is the cause of 90% of stomach ulcers (which is why it's a good idea to treat it).

The rash likely is not related. If that has cleared up, you're probably good to go on that end.
Co-moderator - IBS Forum


Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 12/2/2007 11:31 PM (GMT -7)   
You have to finish them to get rid of it. It probably didn't come from your trip. supposedly most of us have the h. pylori bacteria but it just never becomes important. I did not take all the antibiotics at the same time. I took 2 of the same one and then the other two later. Biaxin is hard on the stomach so I am guessing that is the one making you sick. Are you taking it with food? I am not sure if I did it the right way but it went away. I would definetly talk to the Doctor and find out if there is an alternative way to take it. You don't want to have to do it again. Sometimes they use Pepto instead of the Prevacid, I think. Call your Doctor.

Mom07
New Member


Date Joined Dec 2007
Total Posts : 11
   Posted 12/3/2007 7:26 AM (GMT -7)   

Thanks for replies. I have a call into the dr. now. Just sucked down some mylanta which seemed to help some. I am so out of it. We have snow here. I got all dressed up for work, but wore sneakers due to bad weather. Brought my shoes....my no nylon socks. So I am now sitting here w/my sneakers on. Where is my head at? 11 more days of this? I'm hoping they can tweak it. Even a little relief would be good. I felt better before I started med.

I didn't really have symptoms except my IBS seemed to be much worse all of a sudden. Dr. tested me for a bunch of stuff and came up w/this. Who knows if this is what was actually causing my discomfort to begin with. I'm afraid I'll finish this and still feel the way I did before...lousy.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:24 PM (GMT -7)
There are a total of 2,735,488 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
376 Guest(s), 14 Registered Member(s) are currently online.  Details
PeteZa, TOOTY, dismissed, Serenity Now, Scaredy Cat, AngelsmamaDorseysdaughter, Girlie, reminder, Mad Martha, pmm73, ks1905, Jingles1234, brucen36, LiveJoy


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer